Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 27, 2011, 11:56 AM EDT for Darlington County, Florence County, Marlboro County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 11:56 AM EDT (15:56 UTC)
- Expired
- May 27, 2011, 12:52 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Florence County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 131 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:35 PM EDT | TSTM WND DMG | 3 W Florence, SC | TREE DOWN ON WEST HAMPTON POINT DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS52 KILM 271556
SVRILM
SCC031-041-069-271700-
/O.NEW.KILM.SV.W.0055.110527T1556Z-110527T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1156 AM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 100 PM EDT
* AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH NEAR DARLINGTON. RADAR ALSO
INDICATED ANOTHER THUNDERSTORM APPROACHING SEVERE LIMITS NEAR
SARDIS. BOTH STORMS WERE MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
FLOYD...
DOVESVILLE...
MECHANICSVILLE...
MONT CLARE...
BROWNSVILLE...
BENNETTSVILLE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MPH ARE
EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3481 7967 3463 7945 3430 7963 3430 7962
3417 7967 3388 7989 3389 7995 3395 7998
3399 7990 3408 8005 3450 7992 3449 7988
3454 7983 3460 7981 3461 7978 3464 7980
3469 7987 3481 7983
TIME...MOT...LOC 1554Z 207DEG 15KT 3431 7983
$$
SRP2 follow-up statements
049
WWUS52 KILM 271623
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1223 PM EDT FRI MAY 27 2011
SCC031-041-069-271700-
/O.CON.KILM.SV.W.0055.000000T0000Z-110527T1700Z/
DARLINGTON SC-MARLBORO SC-FLORENCE SC-
1223 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR WESTERN FLORENCE...MARLBORO AND EASTERN DARLINGTON COUNTIES...
AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COUPLE STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP
TO 60 MPH.
THE STORM SOUTHWEST OF BLENHEIM HAS A HISTORY OF PRODUCING DIME TO
PENNY SIZE HAIL AND WAS MOVING NORTHEAST AT 15 MPH. THIS STORM WILL
AFFECT LOCATIONS FROM NEAR MONT CLARE TO BLENHEIM AND BENNETTSVILLE.
ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN SARDIS AND
TIMMONSVILLE MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL
AFFECT THE AREA BETWEEN TIMMONSVILLE...THE CITY OF FLORENCE AND THE
CITY OF DARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3463 7946 3462 7945 3430 7963 3430 7962
3417 7967 3399 7989 3408 8005 3448 7987
3461 7978 3480 7967
TIME...MOT...LOC 1618Z 207DEG 15KT 3440 7977
$$
SRP132
WWUS52 KILM 271652
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1252 PM EDT FRI MAY 27 2011
SCC031-041-069-271700-
/O.CAN.KILM.SV.W.0055.000000T0000Z-110527T1700Z/
DARLINGTON SC-MARLBORO SC-FLORENCE SC-
1252 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR FLORENCE MARLBORO AND EASTERN
DARLINGTON COUNTIES IS CANCELED...
AT 1250 PM EDT...THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING
REMAIN STRONG BUT HAVE WEAKENED BELOW SEVERE LIMITS...THUS THE
WARNING HAS BEEN CANCELED.
HOWEVER...SCATTERED STRONG THUNDERSTORMS CONTINUE TO PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND LOCALIZED WIND
GUSTS TO 45 MPH ACROSS PORTIONS OF THE PEE DEE REGION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PEOPLE ARE ADVISED TO REMAIN ALERT FOR POSSIBLE WARNINGS ISSUED BY
YOUR NATIONAL WEATHER SERVICE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3463 7946 3462 7945 3430 7963 3430 7962
3417 7967 3399 7989 3408 8005 3448 7987
3461 7978 3480 7967
TIME...MOT...LOC 1650Z 207DEG 15KT 3452 7970
$$
SRPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:32 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 27, 10:32 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1032 AM EDT FRI MAY 27 2011 .SYNOPSIS... SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED WELL INLAND THIS AFTERNOON AND THIS EVENING...AS LOW PRESSURE ALOFT PASSES WEST AND NORTH OF THE AREA. LATE TONIGHT INTO EARLY SATURDAY A FEW OCEAN SHOWERS MAY MOVE ONSHORE ALONG THE COASTAL ZONES. A RETURN TO ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS IS EXPECTED MUCH OF NEXT WEEK...AS A WARM UPPER RIDGE BUILDS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM FRIDAY...VAPOR IMAGERY REVEALING AN INTRIGUING FEATURE OF ELLIPTICAL DARKENING IN SC MOVING NORTH. THE SHARP UPPER TROUGH MOVING INTO GEORGIA APPEARS TO BE YANKING THIS FEATURE INLAND AND THIS MAY BE A FOCUS FOR CONVECTION LATER TODAY...DUE TO THE DENSITY GRADIENT ALONG THE EDGES OF THIS IMPULSE. ENHANCED VORTICITY JUST AHEAD OF THE UPPER TROUGH WAS TRIGGERING TSTMS OVER WESTERN SC. THIS DISTURBANCE WILL ALLOW A BATCH OF SHRA/TSTMS TO SCRAPE THE FAR WESTERN FORECAST AREA BY MIDDAY. 4KM NSSL WRF DEPICTS A SIMILAR SCENARIO WHILE ALSO PRODUCING WEAK DEVELOPMENT/SHOWERS OVER OUR CENTRAL ZONES. ALONG THE COAST IN CLOSER PROXIMITY TO THE WESTERN PERIPHERY OF A DRY AND WARM AIR MASS ALOFT...THE ATMOSPHERE REMAINS MORE CAPPED. THUS THE PRIMARY FOCUS WILL REMAIN INLAND MUCH OF THE DAY. THE SEA BREEZE FRONT WILL MARCH WELL INLAND THIS AFTERNOON AND SHOULD SPREAD A RESULTANT SSE-SE SFC WIND ACROSS MOST OF THE WARNING AREA THIS AFTERNOON. THIS MAY HELP INTENSIFY STORMS A BIT OVER THE WRN HALF OF THE FORECAST AREA FROM LATE AFTERNOON TO EARLY EVENING. CONVECTION IS EXPECTED TO WEAKEN BY MID/LATE EVENING WITH HEAT LOSS AND A WEAKENING UPPER TROUGH. THE FOCUS THEN SHIFTS OUT OVER THE WATERS...WHERE INFRARED IMAGERY THIS MORNING REVEALS ENHANCED INSTABILITY AND LOW-LEVEL CONVERGENCE ABOUT 250 MILES EAST OF CENTRAL FLORIDA...CIRCULATING AROUND BROAD HIGH PRESSURE WELL OFFSHORE. SHORT-RANGE HI-RES MODELS SHOW COASTAL SHOWERS MOVING INTO THE CAPE FEAR REGION AROUND 400 AM SATURDAY MORNING. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 2:50 AM FRIDAY...RESIDUAL MID LEVEL ENERGY WILL BE THE IMPETUS FOR SOME CONVECTION SATURDAY THE QUESTION IS HOW MUCH? THERE IS A DISCONNECT BETWEEN THE MET AND MAV POPS AS IS COMMON WITH ANY CONVECTION THIS TIME OF YEAR WITH THE MET MORE BULLISH. THE SREF MODEL GRAPHICS ARE MORE AGGRESSIVE AS WELL. BASED ON THIS AND SOUNDINGS CONDUCIVE FOR CONVECTION I HAVE INCREASED THE POPS SLIGHTLY WHILE REMAINING WELL BELOW THE MET NUMBERS. ALSO ADDED A MENTION FOR SUNDAY ACROSS NORTH CAROLINA COASTAL AREAS VIA SEABREEZE. SHEAR REMAINS LOW AND NORMALIZED CAPES ARE LOW SO THE THREAT OF SEVERE WEATHER IS MINIMAL. FAVORED THE SLIGHTLY COOLER MET NUMBERS THROUGHOUT THE PERIOD. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 2:50 AM FRIDAY...EXTENDED FORECAST AT LEAST GETS A LITTLE MORE INTERESTING AT THE END OF THE PERIOD AS THE MASSIVE MID LEVEL RIDGE RETROGRADES WITH OUR AREA IN A MORE FAVORABLE NORTHWEST FLOW PATTERN. HAVE ADDED POPS FOR THURSDAY TO ADDRESS THIS POSSIBILITY. WAY TOO FAR OUT IN TIME TO PINPOINT ANY MCS AND THE LATEST GFS SHOWS MORE IN THE WAY OF A FRONT ACROSS THE AREA. TEMPERATURE TRENDS REMAIN INTACT WITH WELL ABOVE NORMAL VALUES FOR THE MOST PART TRENDING DOWN LATE WITH THE INCREASE IN MOISTURE. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... AS OF 12Z...TROUGH AXIS WILL SLOWLY MOVE EASTWARD TODAY. MODERATE CONFIDENCE WE WILL SEE CONVECTION FIRE ALONG THE I-95 CORRIDOR BY MIDDAY TO EARLY AFTERNOON. INTERMITTENT MVFR CONDITIONS ARE EXPECTED...WITH BRIEF PERIODS OF IFR VISIBILITY IN HEAVY SHOWERS. THE COASTAL TERMINALS WILL LIKELY BE SPARED OF ANY CONVECTION UNTIL THE OVERNIGHT HOURS AS THE TROUGH AND ASSOCIATED VORTICITY REACH THE COAST BY 09-10Z. FOR DIURNAL REASONS...ONLY EXPECT ISOLATED CONVECTION ALONG THE COAST AT THAT TIME. MAINLY SOUTHERLY WINDS THROUGH THE PERIOD...GUSTY ALONG THE COAST BY MID TO LATE MORNING. EXTENDED OUTLOOK...LOW CONFIDENCE MVFR/IFR FOG/STRATUS EACH MORNING. ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM FRIDAY...SPECTRAL PLOTS REVEAL PERSISTENT SOUTHERLY WIND-SEAS WITH 5 SECOND INTERVALS RUNNING 3-4 FEET IN UNPROTECTED WATERS RIGHT UP TO DAYBREAK. WEAK SE SWELL WAVES OF 1 FOOT OR LESS WILL BUILD LITTLE...KEEPING DOMINANT WAVE PERIODS AT 5 SECONDS. THIS WILL TRANSLATE TO MODERATELY STEEP WAVES...BUT AT SUB- ADVISORY LEVELS. SOUTHERLY WINDS THIS MORNING WILL GAIN MORE OF A SE COMPONENT...LIKELY INCREASING 3-7 KNOTS AS THE RESULTANT SEA- BREEZE WINDS IN IMPARTED INTO THE SYNOPTIC FLOW. NO TSTMS EXPECTED ON THE WATERS TODAY...BUT BY TONIGHT...AND ESPECIALLY LATE INTO THE PRE DAWN HOURS...A BATCH OF OCEAN SHOWERS WITH EMBEDDED TSTMS MAY APPROACH THE 0-20NM WATERS. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 2:50 AM FRIDAY...MORE OF THE SAME AS SOUTHERLY FLOW WILL BACK SLIGHTLY TO SOUTHEASTERLY DURING THE AFTERNOON HOURS VIA THE SEABREEZE. MAY SEE A MORE PRONOUNCED WIND SHIFT VERY LATE IN THE PERIOD AS THE SURFACE RIDGE MOVES TO THE DELMARVA AREA. SEAS REMAIN CONSISTENT AS WELL WITH 2-4 FEET. LONG TERM /MONDAY THROUGH TUESDAY/... AS OF 2:50 AM FRIDAY...EXPECT A MODEST NORTHEASTERLY FLOW WITH A SLIGHT VEERING DURING THE DAYTIME HOURS VIA THE SEABREEZE AS SURFACE HIGH PRESSURE AXIS IS OFF THE DELMARVA AREA. WIND SPEEDS SHOULD BE NO MORE THAN 10 KNOTS. SEAS SHOULD REMAIN IN A NARROW 2-3 FOOT RANGE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...COLBY SHORT TERM...KEEBLER LONG TERM...KEEBLER AVAITION...DAVID
Hazardous weather outlook, May 27, 3:01 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 301 AM EDT FRI MAY 27 2011 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 053>056-280715- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 301 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, May 27, 11:30 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT FRI MAY 27 2011
SCZ017-023-032-271630-
DARLINGTON-MARLBORO-FLORENCE-
1130 AM EDT FRI MAY 27 2011
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE PEE
DEE REGION...
AT 1129 AM EDT...SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING AND
MOVING NORTHEAST AT 15 TO 20 MPH ACROSS THE PEE DEE REGION. THE
STRONGER STORMS WERE LOCATED FROM NEAR CLYDE...TO TIMMONSVILLE...TO
OLANTA...AND MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING.
COMMUNITIES IN OR NEAR THE PATH OF THESE STORMS INCLUDE
BENNETTSVILLE...DARLINGTON...FLORENCE...HARTSVILLE...AUBURN...
BROWNSVILLE...CARTERSVILLE...CHAVISTOWN...CLIO...DOVESVILLE AND
DUNBAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD. STAY INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3450 8005 3449 7988 3454 7983 3460 7981
3462 7978 3477 7994 3481 7991 3481 7967
3463 7945 3388 7991 3388 7994 3395 7998
3399 7990 3409 8010 3417 8015 3420 8012
3423 8012 3436 8018 3432 8024 3437 8029
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:30 AM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 60 min |
| May 27, 12:37 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 53 min |
| May 27, 1:05 PM EDT | Special Weather Statement | ILM | Darlington, Florence, Marlboro | 55 min |
| May 27, 1:30 PM EDT | Special Weather Statement | ILM | Florence, Marion | 60 min |
| May 27, 1:49 PM EDT | Special Weather Statement | ILM | Dillon | 71 min |
| May 27, 2:15 PM EDT | Special Weather Statement | ILM | Darlington | 60 min |
| May 27, 2:16 PM EDT | Areal Flood Advisory | ILM | Dillon, Florence, Marion | 119 min |
| May 27, 6:12 PM EDT | Special Weather Statement | ILM | Florence, Marion, Williamsburg | 63 min |
| May 27, 6:20 PM EDT | Special Weather Statement | ILM | Marion | 55 min |
| May 27, 7:15 PM EDT | Areal Flood Advisory | ILM | Dillon, Florence, Horry, Marion | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.